Dr Katherine Henderson reported a huge influx of concerned people visiting A&E after having their AstraZeneca jab. “I think it’s an understandable reaction by the public,” she said. “Emergency departments and GPs are getting a lot of queries. I can understand why people are anxious. “Colleagues across England are reporting this,” she told The Guardian. “It’s definitely a thing.”
It’s for this reason the JCVI (Joint Committee on Vaccination and Immunisation) has concluded that adults under 30 years of age – who are not in a clinical risk group – should be offered an alternative jab.
What are the alternatives?
The Pfizer/BioNTech is currently available, as is the Moderna vaccine, but the public will not be able to choose which one they get.
When should I seek medical attention?
The MHRA have said that urgent medical advice is only required if any of the following symptoms linger for “more than four days” and occurs “within 28 days of the AstraZeneca coronavirus vaccination”:
- New onset of severe headache, which is getting worse and does not respond to simple painkillers
- An unusual headache which seems worse when lying down or bending over, or may be accompanied by blurred vision, nausea and vomiting, difficulty with speech, weakness, drowsiness or seizures
- New unexplained pin-prick bruising or bleeding
- Shortness of breath, chest pain, leg swelling or persistent abdominal pain
“There is currently no evidence on the interchangeability of the COVID-19 vaccines although studies are underway,” said the MHRA.
This is why “every effort should be made” that people receive the same coronavirus vaccine for both of their jabs.
For example, if you have the Pfizer vaccine for the first coronavirus jab, then the second dose should ideally still be Pfizer.
An NHS spokesperson said: “The NHS will continue to offer a vaccine that is right for the individual.
“As the MHRA and JCVI have said, serious side effects are extremely rare and PHE has issued updated advice on when individuals should seek urgent medical advice.”
Common side effects of the AstraZeneca jab include having a painful, heavy feeling and tenderness in the arm where you had your injection; feeling tired; headache, aches and chills.
If these don’t improve after a week or worsen, call NHS 111.
DISCLAIMER:-If article is on fitness, health tips, beauty, tips-tricks care like recommendation, then check for DISCLAIMER in T&C.